Louisiana, 2001

Hail in Louisiana, December 22, 2001

December 22, 2001 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 22, 3:00 PM CST, 4 hours 39 minutes earlier.

Area forecast discussion, Dec 22, 3:00 PM CST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CST SAT DEC 22 2001

FIRST OF A SERIES OF CANADIAN COLD AIR CHUNKS WILL BEGIN TO SPILL
INTO THE AREA LATE TONIGHT IN THE WAKE OF A COLD FRONT CURRENTLY
THROUGH THE DFW AREA. MERGING SHORT WAVES OVER THE CENTRAL AND
NORTHERN PLAINS WILL CAUSE UPPER LOW TO STRENGTHEN AND ACCELERATE
TOWARDS THE GREAT LAKES...THUS OPENING THE COLD AIR GATEWAY. SLOWER
ETA MODEL SHOWING MORE RELIABILITY...SO EXPECT FRONT TO TAKE MOST OF
THE NIGHT MAKING ITS WAY THROUGH NORTH LA. CONVECTION RATHER SPARSE
ALONG LEADING TROF...ONLY SIGNIFICANT THUNDERSTORMS AND HEAVY RAIN
IN EAST TX LAKES. UPPER DIVERGENT PATTERN AS LEFT FRONT QUADRANT OF
JET STREAM DIGS INTO AREA...AND CYLCONIC CURVATURE...TRANSVERSES
FROM SE TX EASTWARD THROUGH CENTRAL LA INTO THE EVENING. INSTABILITY
POCKET INDICATED ON LAPS ANAYSIS EAST OF CLL. THIS MAY ALLOW
REGENERATION OF CONVECTION INTO EAST TX LAKES...WHICH HAS NOT BEEN
UNUSUAL WITH COLD FRONTS...ESPECIALLY LATELY.

LOOKING AT EXTENDED...COOL AIR TO REMAIN IN PLACE UNDER DEEP
NORTHERLY FLOW AS UPPER TROF BECOMES ESTABLISHED OVER EASTERN GREAT
LAKES. COLDER SHOTS OF AIR LOOKING TO ARRIVE AROUND CHRISTMAS...THEN
AGAIN TOWARDS BEGINNING OF FOLLOWING WEEKEND. NO CONVECTIVE
PRECIPITATION AT ALL FORESEEN. OTHER PRECIPITATION NOT OBVIOUS
ENOUGH TO PUT IN FORECAST YET.

SHV 40/55/27/54  3000
MLU 43/58/31/54  6000
TXK 39/52/28/52  2000
TYR 38/53/28/55  1000
LFK 42/58/26/56  2000

VII

.SHV...NONE.

In the hours before

Special weather statement, Dec 22, 5:17 PM CST, 2 hours 22 minutes before
TXZ167-222340-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
517 PM CST SAT DEC 22 2001

A STRONG THUNDERSTORM OVER EASTERN SABINE COUNTY TEXAS WILL
CONTINUE RAPIDLY MOVING NORTHEAST ACROSS THE TOLEDO BEND
RESERVOIR...AND INTO SABINE PARISH LOUISIANA...DURING THE NEXT
HOUR. THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING
WINDS TO 45 MPH...SMALL HAIL...DANGEROUS CLOUD TO GROUND
LIGHTNING...AND VERY HEAVY RAINFALL. THIS STORM IS APPROXIMATELY 7
MILES EAST OF HEMPHILL...MOVING NORTHEAST NEAR 45 MPH. THIS STORM
WILL AFFECT THE FLORIEN COMMUNITY IN SABINE PARISH AROUND 530 PM.
BOATERS ON TOLEDO BEND RESERVOIR SHOULD HEAD TO SHORE AND TAKE COVER
AS THIS STORM APPROACHES.
Local storm report, Dec 22, 6:00 PM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
600 PM CST SAT DEC 22 2001

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0425 PM    SIKES                     LA   60 MPH TSTM WIND GUST
12/22/01   WINN                           ESTIMATED WIND GUST REPORT FROM
                                          DEPT OF HIGHWAYS OFFICIAL...DOTD

0425 PM    10 W COLGRADE             LA   WIND DAMAGE
12/22/01   WINN                           NUMEROUS TREES DOWN ALONG
                                          A 1/2 MILE STRETCH OF TOM
                                          HUDSON ROAD JUST NE OF
                                          WINNFIELD REPORT FROM DEPT OF
                                          HIGHWAYS OFFICIAL...DOTD

0435 PM    5 NW COLGRADE             LA   WIND DAMAGE
12/22/01   WINN                           NUMEROUS TREES/POWER LINES
                                          DOWN BETWEEN HIGHWAY 124
                                          AND 499 SHINGLES BLOWN OFF
                                          SEVERAL HOUSES REPORT FROM
                                          LAW ENFORCEMENT

15

The radar

The Shreveport radar (KSHV), 162 km away, was scanning. The volume nearest the first event began at 01:39 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Ouachita

When
December 22, 7:39 PM CST
Where
Ouachita County, West Monroe
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.517, -92.117

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2001Every state in 2001This day in weather historyWarnings in Louisiana, December 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5273429.